Skip to content
My WebMD Sign In, Sign Up
Another Arimidex Question
avatar
sadblossom posted:
Ladies,
I have another question for those of you that take Arimidex or any simular med following breast cancer..........

I am having symptoms of Pelvic Organ Prolapse. I already know that lack of hormones can weaken pelvic muscles and cause this, but I am wondering if any of you on here have experienced this? I have researched this condition and it sounds like that is my problem. I am just trying to find out if anyone is having this problem while on these medications? And if anyone knows what may help the discomfort.....bladder discomfort.....vaginal discomfort....pressure, etc;
I am post menopausal and have been on Arimidex for almost 2 years.

Any advice/info is muchly appreciated for this discomfort is very uncomfortable all the time. I really do not like this subject.
Thanks!
Pat~sadblossom
Reply
 
avatar
judyfams responded:
Pat,
I do not have that problem but did some research and came across the Mayo Clinic website which lists some things that can be done to alleviate the discomfort. One thing they said was not to get constipated or bear down which makes the situation worse. They mentioned learning Kegle exercises for mild discomfort, or for more severe cases there is something like a diaphragm that can be used to hold these orgams in place and finally for the most severe cases there is surgery.
The condition is also known as a cystocele in case you want to do more research.
The link is www.mayoclinic.com/health/cystocele/DS00665
If the link doesn't work just put Mayo Clinic into your search engine and then type cystocele in the search box.
This condition sounds so uncomfortable - I hope you can find some relief. i would suggest that you work through your OB/GYN since this is a pelvic disorder not directly caused by the BC - but by the lack of estrogen which keeps those pelvic muscles strong.
Take care of yourself and I hope you get some relief soon.
Judy
 
avatar
jenna291 replied to judyfams's response:
Pat,
I don't have this problem bu my mom does and uses a device called a pesera to keep per pelvic muscles up. She has been told to eat lots of fiber and stay hydrated, as being constipated aggravates the problem.
She goes 4 times a year to check it and make sure its in place. She also has to do several exercises, like stopping and starting the flow of urine to keep the muscles strong.
I do have some itching and dryness from the Arimidex, but nothing like you have described.
I hope you can get some answers and some relief!!!
xo
Jenna
 
avatar
sadblossom replied to jenna291's response:
Thank you ladies for your replies. I talked with my doctor at the cancer center yesterday and all he mentioned was having a colonoscopy because of the constipation issue. I let him know that I did not think that was necessary because I am 99.99999% sure it is all due to pro lapse. I think they just do not want to address any side effect issues of Arimidex out of fear that patients will not take it. So, I am back to square one. Doing research and following suggestions. I do not itch but I do have burning down there sometime. And, 9 times out of ten if I sit down the discomfort subsides. So, it just makes sense to me.
Blessings.....
Pat~sadblossom


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
60 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center